CSN Login
Members Online: 10

You are here

Osteoporosis relative to lupron injection site

stude3
Posts: 1
Joined: Oct 2016

I have been receiving Lupron 22.5 injections every 3 months for 3 years. They recently did a bone density scan on and my right pelvis came up negative indicating advanced osteoporosis in that location. all other locations were almost normal. Since my injection site has always been there on the right buttock , could it be caused by having the injection site always close to that area? does it makes sense to change to other injection site locations or rotate injections to various locations? Any input on this would be greatly appreciated.

Thanks  Frankie

 

Old Salt
Posts: 720
Joined: Aug 2014

The nurse is supposed to rotate between left and right!

Nevertheless, I doubt though that this mistake is the reason for the osteoporosis in your right pelvis. The Lupron lowers testosterone throughout the body and testosterone is needed to keep your bones healthy. Therefore, I doubt that the injection itself caused osteoporosis. Or did you have a serious side effect from the injections?

BTW, the result of a DEXA scan is given as a t-score. Not 'negative' or positive. Or did you have a different type of scan?

Anyway, the doctor may recommend some drug (such as a bisphosphonate) to maintain or improve bone density, but they all have side effects. Better start with proper calcium and vitamin D in your diet and (bone strengthening) EXERCISE.

Subscribe to Comments for "Osteoporosis relative to lupron injection site"